Jump to content
Acne.org
  • entries
    4
  • comments
    2
  • views
    1,673

Start Of Accutane (On Day 3)

Nate16

415 views

Hello everyone! 3 days ago I got my prescription for Clarivis filled. I am currently on Day 3 taking one 30mg pill a day just for a week so my body can get used to it, which is what my dermatologist told me to do.

First, let me tell you my acne struggle.

Ever since 5th grade I have gotten black heads. It wasn't until about 7th grade when the real acne started. I got the occasional breakout every now and then. So I started using a product I bought at Walgreens called "Acne-Free" It really dried my face out, but it helped make the breakouts go away faster. I switched to a clean and clear 3 step regimen and it was just like the last one. So then I decided to use Skinid in the 8th grade. It really worked for about a year. Then my face got really red and peely and painful. So I finally went to the dermatologist in Freshman year. He told me that salicylic acid (which was in all my previous OTC treatments) was bad for my skin type. He also told me that my skin can gain a resistance to those types of treatments which is why they worked for a while and then stopped working. He prescribed me Ziana and tetracycline. Well the Ziana made my face peel off excessively. So I stopped that. I took the tazorac for about a month and it ended up giving me GERD. Which is really bad heartburn pretty much all the time. At this point I began to lose hope in my face ever getting clear. I went to the dermatologist again and I was prescribed epiduo and solodyn. After a month the solodyn gave me terrible mouth sores and apparently thats a serious side effect for that drug. So I had to stop taking that. I used the epiduo for about 7 months and my face looked amazing! I thought that I had found the cure to my acne. Well my skin started to get bad again. So I started looking for some exfoliating products, because the eipiduo would really dry me out, no matter how much moisturizer I put on (Cetaphil daily lotion). Well I went back to the dermatologist after it wasn't getting any better. He prescribed me Tazorac and Aczone. I used them both for about 7 weeks and the aczone was making my face extremely oily, people were even commenting on it and asking if I took showers. >:( The tazorac really did nothing except make my face feel tingly. Actually, I think it made my acne worse, and I was on it for 7 weeks.

So I went back to my dermatologist AGAIN 4 days ago. He told me I'm a perfect candidate for accutane. I have read all about it and knew pretty much everything about it. So he wrote a prescription for it and gave me iPledge and all that fun stuff. He gave me samples of moisturizers and stuff. Ever since I went to the dermatologist the first time I have washed my face twice a day every day with cetaphil cleansers. I also moisturize with the cetaphil lotion. I got my blood drawn that same day. They told me I could start it in about a week. Well the next day I got a call from the dermatologist saying my blood work came back all good and that I was registered in iPledge and I could go get my prescription filled. I went and got it filled and let me tell you, thank god for insurance. On the bag it says "Your insurance saved you $627.99". All I had to pay was a $5 copay. I took my first pill when I got home. In like 30 minutes I felt kind of weird. It was like I could feel drugs in my system. No other side effects or anything. On the second day I didn't notice anything. Today was the third day and I woke up and my face and lips felt tight. Kind of like they are slowly drying out. My scalp is a little itchyy but I don't see any dandruff, and I use an anti dandruff shampoo.

I am excited to see what the future brings, and I am expecting an initial breakout in the next few weeks. I don't really care, because it has to get worse before it gets better. I know all the side effects to look for, and I know the serious ones to look for. I will try to update this blog, just to track my side effects and document any results I see, every day.


×